Alert archive / Minnesota / Frost Advisories in 2009

Frost Advisory 5, NWS Twin Cities, MN

September 29, 200929 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this frost advisory at Sep 29, 2009, 4:30 AM CDT for 29 counties in Minnesota; 9 counties in Wisconsin. It took effect at Sep 30, 2009, 12:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2009, 4:30 AM CDT (09:30 UTC)
In effect from
Sep 30, 2009, 12:00 AM CDT
Expired
Sep 30, 2009, 8:00 AM CDT
In force
8 hr
Issued by
NWS Twin Cities, MN
All 38 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 27 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2009-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2009-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMPX 290930
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
430 AM CDT TUE SEP 29 2009

...ANOTHER CHANCE OF WIDESPREAD FROST TONIGHT...

.A COLD CANADIAN AIR MASS CONTINUED TO MOVE SOUTHWARD ACROSS THE
UPPER MIDWEST THIS MORNING. ALTHOUGH EARLY MORNING TEMPERATURES
HAVE MANAGED TO FALL INTO THE MID TO UPPER 30S IN PORTIONS OF
WESTERN AND CENTRAL MINNESOTA...OVERALL A WIDESPREAD FROST DID NOT
OCCUR. HOWEVER...MUCH DRIER AIR HAS FILTERED INTO CENTRAL AND
EASTERN MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN. THIS WILL
SET THE STAGE FOR A WIDESPREAD FROST LATER TONIGHT AS WINDS BECOME
LIGHT. FURTHER WEST ACROSS WESTERN MINNESOTA...EAST TO SOUTHEAST
WINDS WILL LIKELY INCREASE ENOUGH FOR INHIBITING ANY WIDESPREAD
FROST TO FORM. HOWEVER...SOME PATCHY FROST IS LIKELY IS SOME OF
THE LOW LYING AREAS PRIOR TO SUNRISE WEDNESDAY MORNING.

MNZ041-042-047-048-054>056-064-291030-
/O.CAN.KMPX.FR.Y.0004.000000T0000Z-090929T1300Z/
DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-
YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS
430 AM CDT TUE SEP 29 2009

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE FROST ADVISORY. 

EARLY MORNING TEMPERATURES HAVE MANAGED TO FALL INTO THE MID TO
UPPER 30S IN PORTIONS OF WESTERN AND CENTRAL MINNESOTA...BUT OVERALL
A WIDESPREAD FROST DID NOT OCCUR. THEREFORE...THE FROST ADVISORY
HAS BEEN CANCELLED.

$$

MNZ043>045-050>053-061-063-078-WIZ014>016-023>028-291800-
/O.NEW.KMPX.FR.Y.0005.090930T0500Z-090930T1300Z/
MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-ANOKA-
WASHINGTON-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BLAINE...
STILLWATER...RED WING...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
430 AM CDT TUE SEP 29 2009

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM CDT WEDNESDAY. 

MUCH DRIER AIR HAS FILTERED INTO CENTRAL AND EASTERN MINNESOTA
THIS MORNING...AS WELL AS WEST CENTRAL WISCONSIN. THIS WILL SET THE
STAGE FOR A WIDESPREAD FROST TO FORM LATER TONIGHT AS WINDS BECOME
LIGHT. FURTHER WEST ACROSS WESTERN MINNESOTA...EAST TO SOUTHEAST
WINDS WILL LIKELY INCREASE ENOUGH FOR INHIBITING ANY WIDESPREAD
FROST TO FORM. HOWEVER...SOME PATCHY FROST IS LIKELY IS SOME OF
THE LOW LYING AREAS PRIOR TO SUNRISE WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JLT
5 follow-up statements
000 
WWUS73 KMPX 291754
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1254 PM CDT TUE SEP 29 2009

...WIDESPREAD FROST TONIGHT ACROSS PORTIONS OF EASTERN MINNESOTA
AND ALL OF WEST CENTRAL WISCONSIN...

.A FROST ADVISORY REMAINS IN EFFECT FOR TONIGHT FOR PORTIONS OF
EASTERN MINNESOTA AND ALL OF WEST CENTRAL WISCONSIN. THE FROST
ADVISORY IS ALONG AND EAST OF A LINE FROM LITTLE FALLS TO THE
EASTERN SUBURBS OF THE TWIN CITIES TO NORTHFIELD. 

A COLD HIGH PRESSURE SYSTEM WILL BUILD OVER EASTERN MINNESOTA AND
WESTERN WISCONSIN TONIGHT. THIS WILL BRING CLEARING SKIES...LIGHT
WINDS...AND TEMPERATURES DROPPING TO NEAR THE FREEZING MARK. AS A
RESULT...WIDESPREAD FROST IS LIKELY TONIGHT ACROSS PORTIONS OF
EASTERN MINNESOTA AND ALL OF WEST CENTRAL WISCONSIN.

MNZ043>045-050>053-061-063-078-WIZ014>016-023>028-300200-
/O.CON.KMPX.FR.Y.0005.090930T0500Z-090930T1300Z/
MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-ANOKA-
WASHINGTON-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BLAINE...
STILLWATER...RED WING...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
1254 PM CDT TUE SEP 29 2009

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT WEDNESDAY. 

HIGH PRESSURE BUILDING OVER EASTERN MINNESOTA AND WESTERN
WISCONSIN TONIGHT WILL BRING CLEARING SKIES...LIGHT WINDS...AND
TEMPERATURES NEAR THE FREEZING MARK. AS A RESULT...WIDESPREAD
FROST IS LIKELY TONIGHT ACROSS PORTIONS OF EASTERN MINNESOTA AND
ALL OF WEST CENTRAL WISCONSIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RAH
000 
WWUS73 KMPX 291945
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
245 PM CDT TUE SEP 29 2009

...WIDESPREAD FROST TONIGHT ACROSS MUCH OF THE AREA WITH FREEZE
CONDITIONS POSSIBLE IN PARTS OF WEST CENTRAL WISCONSIN...

.THE FROST ADVISORY IN EFFECT FOR TONIGHT FOR EASTERN MINNESOTA
AND WEST CENTRAL WISCONSIN HAS BEEN EXPANDED TO INCLUDED MUCH OF
CENTRAL THROUGH SOUTH CENTRAL MINNESOTA AS WELL AS THE TWIN
CITIES METROPOLITAN AREA. THE FROST ADVISORY IS NOW IN EFFECT TO
THE EAST OF A LINE FROM ALEXANDRIA THROUGH WILLMAR TO FAIRMONT.
TEMPERATURES WILL DROP TO NEAR FREEZING OVERNIGHT WITH WIDESPREAD
FROST OCCURRING.

A FREEZE WARNING HAS BEEN ISSUED FOR RUSK COUNTY IN WEST CENTRAL
WISCONSIN WHERE SEVERAL HOURS OF TEMPERATURES BELOW 32 DEGREES
ARE EXPECTED. TEMPERATURES COULD ALSO DROP BELOW 32 DEGREES FOR AN
HOUR OR TWO TO THE WEST AND SOUTH OF LADYSMITH...INCLUDING RICE
LAKE...JIM FALLS...EAU CLARIE AND AUGUSTA.

WIZ016-300345-
/O.UPG.KMPX.FR.Y.0005.090930T0500Z-090930T1300Z/
/O.NEW.KMPX.FZ.W.0001.090930T0500Z-090930T1300Z/
RUSK-
INCLUDING THE CITY OF...LADYSMITH
245 PM CDT TUE SEP 29 2009

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM CDT WEDNESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. 

HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT. SKIES WILL CLEAR
THIS EVENING ALONG WITH DIMINISHING WIND. TEMPERATURES BELOW
FREEZING ARE EXPECTED FOR SEVERAL HOURS TOWARD DAYBREAK WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ042-049-058>060-062-066>070-075>077-083>085-092-093-300345-
/O.EXA.KMPX.FR.Y.0005.090930T0500Z-090930T1300Z/
TODD-STEARNS-MEEKER-WRIGHT-HENNEPIN-RAMSEY-MCLEOD-SIBLEY-CARVER-
SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-BLUE EARTH-WASECA-STEELE-
FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...LONG PRAIRIE...ST. CLOUD...LITCHFIELD...
MONTICELLO...MINNEAPOLIS...ST. PAUL...HUTCHINSON...GAYLORD...
CHASKA...SHAKOPEE...BURNSVILLE...ST. PETER...LE SUEUR...
FARIBAULT...MANKATO...WASECA...OWATONNA...BLUE EARTH...ALBERT LEA
245 PM CDT TUE SEP 29 2009

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM CDT WEDNESDAY. 

COLD HIGH PRESSURE OVER THE REGION TONIGHT WILL ALLOW TEMPERATURES
TO FALL TO NEAR FREEZING BY DAYBREAK WEDNESDAY WITH WIDESPREAD
FROST OCCURRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MNZ043>045-050>053-061-063-078-WIZ014-015-023>028-300345-
/O.CON.KMPX.FR.Y.0005.090930T0500Z-090930T1300Z/
MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-ANOKA-
WASHINGTON-GOODHUE-POLK-BARRON-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BLAINE...
STILLWATER...RED WING...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...
MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
245 PM CDT TUE SEP 29 2009

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT WEDNESDAY. 

COLD HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT. SKIES WILL
CLEAR THIS EVENING ALONG WITH DIMINISHING WIND. THIS WILL ALLOW
TEMPERATURES TO FALL TO NEAR FREEZING TOWARD DAYBREAK WEDNESDAY
WITH A WIDESPREAD FROST OCCURRING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RAH/MTF
000 
WWUS73 KMPX 300232
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
932 PM CDT TUE SEP 29 2009

...WIDESPREAD FROST TONIGHT ACROSS MUCH OF THE AREA WITH FREEZE
CONDITIONS LIKELY OVER PARTS OF WEST CENTRAL WISCONSIN...

.A FROST ADVISORY REMAINS IN EFFECT FOR TONIGHT FOR EASTERN
AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE FROST
ADVISORY IS IN EFFECT GENERALLY EAST OF A LINE FROM ALEXANDRIA
THROUGH WILLMAR TO FAIRMONT. TEMPERATURES WILL DROP TO NEAR
FREEZING OVERNIGHT WITH WIDESPREAD FROST OCCURRING.

A FREEZE WARNING HAS BEEN ISSUED FOR RUSK COUNTY IN WEST CENTRAL
WISCONSIN WHERE SEVERAL HOURS OF TEMPERATURES BELOW 32 DEGREES
ARE EXPECTED. TEMPERATURES COULD ALSO DROP BELOW 32 DEGREES FOR
AN HOUR OR TWO TO THE WEST AND SOUTH OF LADYSMITH...INCLUDING
RICE LAKE...JIM FALLS...EAU CLAIRE AND AUGUSTA.

WIZ016-301045-
/O.CON.KMPX.FZ.W.0001.090930T0500Z-090930T1300Z/
RUSK-
INCLUDING THE CITY OF...LADYSMITH
932 PM CDT TUE SEP 29 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY. 

HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT. TEMPERATURES BELOW
FREEZING ARE EXPECTED FOR SEVERAL HOURS TOWARD DAYBREAK WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ042>045-049>053-058>063-066>070-075>078-083>085-092-093-WIZ014-
015-023>028-301045-
/O.CON.KMPX.FR.Y.0005.090930T0500Z-090930T1300Z/
TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-
SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-
BLUE EARTH-WASECA-STEELE-FARIBAULT-FREEBORN-POLK-BARRON-ST. CROIX-
PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS...
PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...
CENTER CITY...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...BURNSVILLE...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...MANKATO...WASECA...OWATONNA...BLUE EARTH...
ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...BARRON...HUDSON...
NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
932 PM CDT TUE SEP 29 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY. 

COLD HIGH PRESSURE OVER THE REGION TONIGHT WILL ALLOW
TEMPERATURES TO FALL TO NEAR FREEZING BY DAYBREAK WEDNESDAY WITH
WIDESPREAD FROST OCCURRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
000 
WWUS73 KMPX 300236 CCA
NPWMPX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
936 PM CDT TUE SEP 29 2009

...WIDESPREAD FROST TONIGHT ACROSS MUCH OF THE AREA WITH FREEZE
CONDITIONS LIKELY OVER PARTS OF WEST CENTRAL WISCONSIN...

.A FROST ADVISORY REMAINS IN EFFECT FOR TONIGHT FOR EASTERN
AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE FROST
ADVISORY IS IN EFFECT GENERALLY EAST OF A LINE FROM ALEXANDRIA
THROUGH WILLMAR TO FAIRMONT. TEMPERATURES WILL DROP TO NEAR
FREEZING OVERNIGHT WITH WIDESPREAD FROST OCCURRING.

A FREEZE WARNING REMAINS IN EFFECT FOR RUSK COUNTY IN WEST
CENTRAL WISCONSIN WHERE SEVERAL HOURS OF TEMPERATURES BELOW 32
DEGREES ARE EXPECTED. TEMPERATURES COULD ALSO DROP BELOW 32
DEGREES FOR AN HOUR OR TWO TO THE WEST AND SOUTH OF
LADYSMITH...INCLUDING RICE LAKE...JIM FALLS...EAU CLAIRE AND
AUGUSTA.

WIZ016-301100-
/O.CON.KMPX.FZ.W.0001.090930T0500Z-090930T1300Z/
RUSK-
INCLUDING THE CITY OF...LADYSMITH
936 PM CDT TUE SEP 29 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY. 

HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT. TEMPERATURES BELOW
FREEZING ARE EXPECTED FOR SEVERAL HOURS TOWARD DAYBREAK WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ042>045-049>053-058>063-066>070-075>078-083>085-092-093-WIZ014-
015-023>028-301100-
/O.CON.KMPX.FR.Y.0005.090930T0500Z-090930T1300Z/
TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-
SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-
BLUE EARTH-WASECA-STEELE-FARIBAULT-FREEBORN-POLK-BARRON-ST. CROIX-
PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS...
PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...
CENTER CITY...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...BURNSVILLE...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...MANKATO...WASECA...OWATONNA...BLUE EARTH...
ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...BARRON...HUDSON...
NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
936 PM CDT TUE SEP 29 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY. 

COLD HIGH PRESSURE OVER THE REGION TONIGHT WILL ALLOW
TEMPERATURES TO FALL TO NEAR FREEZING BY DAYBREAK WEDNESDAY WITH
WIDESPREAD FROST OCCURRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
000 
WWUS73 KMPX 300849
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
349 AM CDT WED SEP 30 2009

...WIDESPREAD FROST CONDITIONS WILL PERSIST OVER PARTS OF EAST
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THIS MORNING...WITH
SUB FREEZING TEMPERATURES IN A FEW AREAS....

.A FROST ADVISORY REMAINS IN EFFECT THIS MORNING FOR EASTERN AND
SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE FROST
ADVISORY IS IN EFFECT GENERALLY EAST OF A LINE FROM ALEXANDRIA
THROUGH WILLMAR TO FAIRMONT. TEMPERATURES WILL HOVER IN THE LOWER
AND MIDDLE 30S OVER MUCH OF EAST CENTRAL AND SOUTH CENTRAL
MINNESOTA UNTIL AROUND 8 AM. THE EXCEPTIONS WILL BE IN THE INNER
CORE OF THE TWIN CITIES METRO AND A SMALL AREA OF SOUTH CENTRAL
MINNESOTA. PATCHES OF CLOUDS OVER SOUTH CENTRAL MINNESOTA HAVE
KEPT TEMPERATURES IN THE LOWER 40S IN A FEW SPOTS.

A FREEZE WARNING REMAINS IN EFFECT FOR RUSK COUNTY IN WEST
CENTRAL WISCONSIN WHERE TEMPERATURES HAVE BEEN AT OR BELOW 32
DEGREES SINCE ABOUT MIDNIGHT. 

WIZ016-301300-
/O.CON.KMPX.FZ.W.0001.000000T0000Z-090930T1300Z/
RUSK-
INCLUDING THE CITY OF...LADYSMITH
349 AM CDT WED SEP 30 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

HIGH PRESSURE OVER THE AREA WILL KEEP TEMPERATURES AT OR BELOW
FREEZING UNTIL ABOUT 8 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ042>045-049>053-058>063-066>070-075>078-083>085-092-093-WIZ014-
015-023>028-301300-
/O.CON.KMPX.FR.Y.0005.000000T0000Z-090930T1300Z/
TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-
SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-
BLUE EARTH-WASECA-STEELE-FARIBAULT-FREEBORN-POLK-BARRON-ST. CROIX-
PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS...
PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...
CENTER CITY...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...BURNSVILLE...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...MANKATO...WASECA...OWATONNA...BLUE EARTH...
ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...BARRON...HUDSON...
NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
349 AM CDT WED SEP 30 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

COLD HIGH PRESSURE OVER THE REGION WILL ALLOW TEMPERATURES TO
HOVER IN THE LOWER TO MIDDLE 30S WITH AREAS OF FROST STILL LIKELY
UNTIL ABOUT 8 AM. AREAS OF SOUTH CENTRAL MINNESOTA IN THE
VICINITY OF WASECA AND ALBERT LEA MAY ONLY SEE SOME PATCHY FROST
WITH LINGERING CLOUD COVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at Sep 29, 1:32 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Sep 29, 1:32 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
132 AM CDT TUE SEP 29 2009

.DISCUSSION...

DEEP CYCLONIC FLOW CONTINUED ACROSS THE EASTERN FORECAST AREA
EARLY THIS MORNING...WITH WINDS MORE INFLUENCED BY THE DEVELOPING
RIDGE ACROSS THE DAKOTAS AND INTO FAR WESTERN MN. THE CENTER OF THE
COOL CANADIAN AIR MASS REMAINS WELL NORTH OF MN WHERE TYPICALLY
YOU FIND THE COOLEST TEMPERATURES DURING THE OVERNIGHT PERIOD.
ALTHOUGH WINDS HAVE DECREASED SUBSTANTIALLY IN WESTERN MN...DEW
PTS HAVE NOT DROPPED ENOUGH PRIOR TO 1 AM TO PROVIDE ANY TYPE OF
WIDESPREAD MORNING FROST. EVEN CANBY MN WHICH IS CLEARLY UNDER THE
UPPER RIDGE EARLY THIS MORNING...HAS NOT DROPPED INTO THE
40S...AND IS STILL 50 AS OF 1 AM. SURROUNDING THIS
AREA...TEMPERATURES ARE STILL IN THE LOWER TO MIDDLE 40S WHICH
REMAINS DOUBTFUL FOR ANY TYPE OF SIGNIFICANT FROST FORMATION.
HOWEVER...IN CENTRAL/EASTERN MN...AND WEST CENTRAL WISCONSIN...DEW
PTS HAVE MANAGED TO DROP INTO THE 30S. THIS AREA MAY BE THE PRIME
LOCATION FOR FROST FORMATION TONIGHT AS THE UPPER RIDGE MOVES OVER
THIS REGION. THERE IS A GOOD POSSIBILITY OF A HARD FREEZE IN WEST
CENTRAL WISCONSIN AS THIS REGION WILL LIKELY HAVE SEVERAL HOURS OF
NEAR FREEZING TEMPERATURES.

AFTER THE FROST/FREEZE HIGHLIGHTS OF TODAYS/TONIGHTS
FORECAST...THE WEATHER STORY TURNS TO A VERY STRONG EARLY FALL
STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST. SATELLITE
INFORMATION INDICATED THE STRONG COLD CORE CLOUDS ASSOCIATED WITH
THIS SYSTEM OFF THE COAST OF WASHINGTON.

AS WITH PREVIOUS DISCUSSIONS...MODELS ARE IN GOOD AGREEMENT WITH
THE OVERALL EVOLUTION OF THE UPPER RIDGE ON WEDNESDAY...WITH A
DEEPENING TROUGH ACROSS THE ROCKIES...AND INTO THE HIGH PLAINS BY
THURSDAY. STRONG LEE CYCLOGENESIS WILL LIKELY COMMENCE BY
WEDNESDAY AFTERNOON/EVENING WITH DEEP INSENTROPIC LIFT DEVELOPING
ACROSS THE MID MISSISSIPPI VALLEY REGION/PLAINS BY WEDNESDAY
NIGHT. ALL INDICATIONS HAVE THIS SYSTEM POSED TO MOVE ACROSS THE
CENTRAL PLAINS/MIDWEST ON THURSDAY...AND SLOWLY FILLING AND MOVE ACROSS
THE GREAT LAKES BY THE WEEKEND. THIS WILL LEAD TO A LONG DURATION
OF WET WEATHER FOR MN/WI...WITH PERIODS OF HEAVY RAINFALL WHERE
THE STRONGEST MOISTURE ADVECTION AND JET DYNAMICS WILL RESIDE.
ONLY CHANGES IN THE FORECAST IS TO INCREASE POPS TO CATEGORICAL
FOR THURSDAY/THURSDAY NIGHT...WITH LIKELY POPS ON FRIDAY.

THERE REMAINS SOME PROBLEMS WITH THE AMOUNT OF INSTABILITY WITH
THIS SYSTEM...ESPECIALLY WITH THE CURRENT TRACK OF THE SURFACE LOW
SOUTH OF MN. HOWEVER...DUE TO THE HIGHLY AMPLIFIED PATTERN/JET
DYNAMICS AND MOISTURE ADVECTION...HAVE KEPT ISOLATED TSRA IN THE
FORECAST. HOWEVER...BEST INSTABILITY WILL REMAIN SOUTH OF THE CWA.

DID NOT CHANGE ANYTHING PAST FRIDAY DUE TO UNCERTAINTIES OF HOW
THE UPPER LOW FILLS AND HOW THE EVOLUTION OF THE NEXT STRONG LONG
WAVE TROUGH DEVELOPS ACROSS THE WESTERN U.S. THEREFORE...CURRENT
TRENDS INDICATE AT LEAST UNSETTLED CONDITIONS WILL LIKELY CONTINUE
THE FOLLOWING WEEK. ..JLT..

&&

.AVIATION.../06Z TAF ISSUANCE/
SURFACE LOW WILL CONTINUE TO PULL EAST OVER THE EASTERN GREAT
LAKES...WHILE HIGH PRESSURE BUILDS EAST OVER THE UPPER MIDWEST
DURING THE PERIOD. MODERATE CIRCULATION AROUND THE UPPER LOW OVER
THE SAME AREA...WILL BRING THE LOW/MID CLOUDS ACROSS EASTERN TAF
SITES OVERNIGHT AND TUESDAY MORNING. AS THE UPPER AIRFLOW BECOMES
MORE WESTERLY CLOUDS SHOULD GRADUALLY CLEAR FROM WEST TO EAST.
CEILINGS WILL VARY FROM 25-35 HUNDRED FEET AGL WITH ANOTHER LAYER OF
MID CLOUDS BETWEEN 50-70 HUNDRED FEET AGL. MAINLY CLEAR SKIES WEST
OVER THE MN TAF SITES.  NORTHWEST WINDS 10-15 KNOTS OVR EASTERN TAF
SITES...MAINLY OVER KEAU AND KRNH...AND BECOMING NORTHERLY LESS THAN
10 KNOTS OVER WESTERN TWO THIRDS OF MN.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR CHIPPEWA-DOUGLAS-
     LAC QUI PARLE-POPE-STEVENS-SWIFT-TODD-YELLOW MEDICINE.

WI...NONE.
&&

JLT/JVM
Hazardous weather outlook, Sep 29, 4:03 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
403 AM CDT TUE SEP 29 2009

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
300915-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
403 AM CDT TUE SEP 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD FROST IS LIKELY FOR WEST CENTRAL WISCONSIN...AND
PORTIONS OF CENTRAL AND EAST CENTRAL MINNESOTA TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 2:45 PM CDTFreeze WarningMPXRusk17 hr

Nearby

Frost Advisories in Minnesota, 2009Frost Advisories in Wisconsin, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.